Alert archive / New Jersey / Flood Watches in 2025

Flood Watch 5, NWS Philadelphia/Mount Holly

July 7, 20254 states

NWS Philadelphia/Mount Holly issued this flood watch at Jul 7, 2025, 2:16 AM EDT for 4 states. It took effect at Jul 7, 2025, 10:00 AM EDT. It was in force for 12 hr.

The area

The counties it named.

The facts

Issued
Jul 7, 2025, 2:16 AM EDT (06:16 UTC)
In effect from
Jul 7, 2025, 10:00 AM EDT
Expired
Jul 7, 2025, 9:50 PM EDT
In force
12 hr
Issued by
NWS Philadelphia/Mount Holly
Flood severity
None
All 22 counties

Kent County, DE, New Castle County, DE, Sussex County, DE, Caroline County, MD, Kent County, MD, Queen Anne's County, MD, Talbot County, MD, Burlington County, NJ, Camden County, NJ, Cumberland County, NJ, Gloucester County, NJ, Hunterdon County, NJ, Mercer County, NJ, Middlesex County, NJ, Monmouth County, NJ, Salem County, NJ, Somerset County, NJ, Bucks County, PA, Chester County, PA, Delaware County, PA, Montgomery County, PA, Philadelphia County, PA

The nearest sounding before it

Wallops Is Stn, VA (KWAL), launched 00:00Z, 6.3 hours before the alert went out and 201 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Wallops Is Stn, VA at 00:00Z on 2025-07-07Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 270 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Wallops Is Stn, VA at 00:00Z on 2025-07-07The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 82 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
270 J/kg
Mixed-layer CIN
-7 J/kg
Mixed-layer LCL
668 m above ground
0-6 km bulk shear
13 kt
0-1 km storm-relative helicity
82 m²/s²
0-3 km storm-relative helicity
60 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

201 
WGUS61 KPHI 070616
FFAPHI

URGENT - IMMEDIATE BROADCAST REQUESTED
Flood Watch
National Weather Service Mount Holly NJ
216 AM EDT Mon Jul 7 2025

NJZ009-010-012-013-015>019-021-PAZ070-071-101>106-072115-
/O.NEW.KPHI.FA.A.0005.250707T1400Z-250708T0200Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Hunterdon-Somerset-Middlesex-Western Monmouth-Mercer-Salem-
Gloucester-Camden-Northwestern Burlington-Cumberland-Delaware-
Philadelphia-Western Chester-Eastern Chester-Western Montgomery-
Eastern Montgomery-Upper Bucks-Lower Bucks-
Including the cities of West Chester, Millville, Lansdale, Mount
Holly, Glassboro, Philadelphia, Perkasie, Oxford, Kennett Square,
Pottstown, Chalfont, Norristown, Camden, Flemington, Trenton,
Morrisville, Media, Freehold, Collegeville, Honey Brook, Cherry
Hill, Pennsville, Somerville, New Brunswick, Doylestown, and
Moorestown
216 AM EDT Mon Jul 7 2025

...FLOOD WATCH IN EFFECT FROM 10 AM EDT THIS MORNING THROUGH THIS 
EVENING...

* WHAT...Flash flooding caused by excessive rainfall is possible.

* WHERE...Portions of New Jersey, including the following areas, 
  Camden, Cumberland, Gloucester, Hunterdon, Mercer, Middlesex, 
  Northwestern Burlington, Salem, Somerset and Western Monmouth and 
  southeast Pennsylvania, including the following areas, Delaware, 
  Eastern Chester, Eastern Montgomery, Lower Bucks, Philadelphia, 
  Upper Bucks, Western Chester and Western Montgomery.

* WHEN...From 10 AM EDT this morning through this evening.

* IMPACTS...Excessive runoff may result in flooding of rivers, 
  creeks, streams, and other low-lying and flood-prone locations. 
  Flooding may occur in poor drainage and urban areas.

* ADDITIONAL DETAILS...
  - The remnants of Chantal will move into the Mid Atlantic this
    morning bringing areas of heavy rain. The tropical airmass
    will bring generally 1 to 2 inches of rainfall across the
    urban corridor but will have the potential to bring isolated
    amounts up to 5 inches leading to flash flooding. The showers
    and thunderstorms will generally come to an end by 7 to 8 pm
    this evening with any residual flooding from showers today
    coming to an end during the overnight hours.
  - http://www.weather.gov/safety/flood

PRECAUTIONARY/PREPAREDNESS ACTIONS...

You should monitor later forecasts and be prepared to take action 
should Flash Flood Warnings be issued. Those living in areas prone 
to flooding should be prepared to take action should flooding 
develop.

&&

$$

DEZ001>003-MDZ012-015-019-020-072115-
/O.NEW.KPHI.FA.A.0005.250707T1400Z-250708T0200Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
New Castle-Kent-Inland Sussex-Kent MD-Queen Annes-Talbot-Caroline-
Including the cities of Wilmington, Georgetown, Dover, Denton,
Centreville, Chestertown, and Easton
216 AM EDT Mon Jul 7 2025

...FLOOD WATCH IN EFFECT FROM 10 AM EDT THIS MORNING THROUGH THIS 
EVENING...

* WHAT...Flash flooding caused by excessive rainfall is possible.

* WHERE...Portions of Delaware, including the following areas, 
  Inland Sussex, Kent and New Castle and northeast Maryland, 
  including the following areas, Caroline, Kent MD, Queen Annes and 
  Talbot.

* WHEN...From 10 AM EDT this morning through this evening.

* IMPACTS...Excessive runoff may result in flooding of rivers, 
  creeks, streams, and other low-lying and flood-prone locations. 
  Flooding may occur in poor drainage and urban areas.

* ADDITIONAL DETAILS...
  - The remnants of Chantal will move into the Mid Atlantic this
    morning bringing areas of heavy rain. The tropical airmass
    will bring generally 1 to 2 inches of rainfall across the
    urban corridor but will have the potential to bring isolated
    amounts up to 5 inches leading to flash flooding. The showers
    and thunderstorms will generally come to an end by 7 to 8 pm
    this evening with any residual flooding from showers today
    coming to an end during the overnight hours.
  - http://www.weather.gov/safety/flood

PRECAUTIONARY/PREPAREDNESS ACTIONS...

You should monitor later forecasts and be prepared to take action 
should Flash Flood Warnings be issued. Those living in areas prone 
to flooding should be prepared to take action should flooding 
develop.

&&

$$

Deal
2 follow-up statements
611 
WGUS61 KPHI 071933
FFAPHI

Flood Watch
National Weather Service Mount Holly NJ
333 PM EDT Mon Jul 7 2025

NJZ009-010-012-013-015>019-021-PAZ070-071-101>106-080200-
/O.CON.KPHI.FA.A.0005.000000T0000Z-250708T0200Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Hunterdon-Somerset-Middlesex-Western Monmouth-Mercer-Salem-
Gloucester-Camden-Northwestern Burlington-Cumberland-Delaware-
Philadelphia-Western Chester-Eastern Chester-Western Montgomery-
Eastern Montgomery-Upper Bucks-Lower Bucks-
Including the cities of Trenton, New Brunswick, Oxford, Lansdale,
Pottstown, Chalfont, Pennsville, Honey Brook, Perkasie,
Philadelphia, Collegeville, Freehold, Kennett Square, Flemington,
Mount Holly, Media, Norristown, Doylestown, Somerville,
Glassboro, Morrisville, West Chester, Millville, Cherry Hill,
Moorestown, and Camden
333 PM EDT Mon Jul 7 2025

...FLOOD WATCH REMAINS IN EFFECT UNTIL 10 PM EDT THIS EVENING...

* WHAT...Flash flooding caused by excessive rainfall continues to be 
  possible.

* WHERE...Portions of New Jersey, including the following areas, 
  Camden, Cumberland, Gloucester, Hunterdon, Mercer, Middlesex, 
  Northwestern Burlington, Salem, Somerset and Western Monmouth and 
  southeast Pennsylvania, including the following areas, Delaware, 
  Eastern Chester, Eastern Montgomery, Lower Bucks, Philadelphia, 
  Upper Bucks, Western Chester and Western Montgomery.

* WHEN...Until 10 PM EDT this evening.

* IMPACTS...Excessive runoff may result in flooding of rivers, 
  creeks, streams, and other low-lying and flood-prone locations. 
  Flooding may occur in poor drainage and urban areas.

* ADDITIONAL DETAILS...
  - The remnants of Chantal are moving across the area this
    afternoon bringing areas of heavy rain. The tropical airmass
    will bring generally 1 to 2 inches of rainfall across the
    urban corridor but will have the potential to bring isolated
    amounts up to 5 inches leading to flash flooding. The showers
    and thunderstorms will generally come to an end by 7 to 8 pm
    this evening with any residual flooding from showers today
    coming to an end during the overnight hours.
  - http://www.weather.gov/safety/flood

PRECAUTIONARY/PREPAREDNESS ACTIONS...

You should monitor later forecasts and be prepared to take action 
should Flash Flood Warnings be issued. Those living in areas prone 
to flooding should be prepared to take action should flooding 
develop.

&&

$$

DEZ001>003-MDZ012-015-019-020-080200-
/O.CON.KPHI.FA.A.0005.000000T0000Z-250708T0200Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
New Castle-Kent-Inland Sussex-Kent MD-Queen Annes-Talbot-Caroline-
Including the cities of Dover, Chestertown, Wilmington, Easton,
Denton, Georgetown, and Centreville
333 PM EDT Mon Jul 7 2025

...FLOOD WATCH REMAINS IN EFFECT UNTIL 10 PM EDT THIS EVENING...

* WHAT...Flash flooding caused by excessive rainfall continues to be 
  possible.

* WHERE...Portions of Delaware, including the following areas, 
  Inland Sussex, Kent and New Castle and northeast Maryland, 
  including the following areas, Caroline, Kent MD, Queen Annes and 
  Talbot.

* WHEN...Until 10 PM EDT this evening.

* IMPACTS...Excessive runoff may result in flooding of rivers, 
  creeks, streams, and other low-lying and flood-prone locations. 
  Flooding may occur in poor drainage and urban areas.

* ADDITIONAL DETAILS...
  - The remnants of Chantal are moving across the area this
    afternoon bringing areas of heavy rain. The tropical airmass
    will bring generally 1 to 2 inches of rainfall across the
    urban corridor but will have the potential to bring isolated
    amounts up to 5 inches leading to flash flooding. The showers
    and thunderstorms will generally come to an end by 7 to 8 pm
    this evening with any residual flooding from showers today
    coming to an end during the overnight hours.
  - http://www.weather.gov/safety/flood

PRECAUTIONARY/PREPAREDNESS ACTIONS...

You should monitor later forecasts and be prepared to take action 
should Flash Flood Warnings be issued.

&&

$$

DeSilva
594 
WGUS61 KPHI 080150
FFAPHI

Flood Watch
National Weather Service Mount Holly NJ
950 PM EDT Mon Jul 7 2025

DEZ001>003-MDZ012-015-019-020-NJZ009-010-012-013-015>019-021-PAZ070-
071-101>106-080300-
/O.CAN.KPHI.FA.A.0005.000000T0000Z-250708T0200Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
New Castle-Kent-Inland Sussex-Kent MD-Queen Annes-Talbot-Caroline-
Hunterdon-Somerset-Middlesex-Western Monmouth-Mercer-Salem-
Gloucester-Camden-Northwestern Burlington-Cumberland-Delaware-
Philadelphia-Western Chester-Eastern Chester-Western Montgomery-
Eastern Montgomery-Upper Bucks-Lower Bucks-
Including the cities of Pennsville, Flemington, Kennett Square,
Freehold, Lansdale, Perkasie, Glassboro, Trenton, Dover,
Pottstown, Camden, Somerville, Denton, Norristown, Easton,
Georgetown, Moorestown, Media, Morrisville, Cherry Hill,
Collegeville, Mount Holly, Oxford, Honey Brook, Centreville,
Chestertown, Wilmington, Philadelphia, Chalfont, Doylestown,
Millville, New Brunswick, and West Chester
950 PM EDT Mon Jul 7 2025

...FLOOD WATCH IS CANCELLED...

The Flash Flood Watch is cancelled for portions of Delaware, 
including the following areas, Inland Sussex, Kent and New Castle, 
northeast Maryland, including the following areas, Caroline, Kent 
MD, Queen Annes and Talbot, New Jersey, including the following 
areas, Camden, Cumberland, Gloucester, Hunterdon, Mercer, Middlesex, 
Northwestern Burlington, Salem, Somerset and Western Monmouth, and 
southeast Pennsylvania, including the following areas, Delaware, 
Eastern Chester, Eastern Montgomery, Lower Bucks, Philadelphia, 
Upper Bucks, Western Chester and Western Montgomery.

Flooding is no longer expected to pose a threat. Please continue to 
heed remaining road closures.

$$

Hoeflich

What forecasters said that day

The local office's own words before this flood watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Philadelphia/Mount Holly wrote its last area forecast discussion before this flood watch went out at Jul 6, 7:30 PM EDT, 6 hours 46 minutes earlier.

Area forecast discussion, Jul 6, 7:30 PM EDT, 6 hours 46 minutes before
Area Forecast Discussion
National Weather Service Mount Holly NJ
730 PM EDT Sun Jul 6 2025

.SYNOPSIS...
Bermuda high pressure will remain in place through this week.
Chantal's remnants will pass to our south late Monday, then a
few additional weak systems will impact the region through the
remainder of the week.

&&

.NEAR TERM /THROUGH MONDAY/...
Tonight...A few showers across portions our our Delmarva zones
are expected to dissipate this evening. It will become
increasingly more humid through the night and temperatures will
be seasonably warm with lows only dropping below 70 degrees
across the far N/W areas. Low clouds will move in towards
daybreak while patchy light fog could develop too. Light S to SE
winds expected.

Monday...The influence of (the remnants of) Chantal arrive with
deeper moisture along with more upper shortwaves and decent
instability. We expect increasing chances for showers and
scattered tstms as the morning progresses and into the
afternoon. Localized flooding is possible due to the increasing
precipitable water, especially for the I-95 corridor and most
of Delmarva. There may be a few high rainfall totals (over 2
inches) but the overall speed of the system should keep most
reports in the 1 to 2 inch range. These also could be a few
gusty thunderstorms.

The latest forecast has high temps on Monday a degree or two
cooler than yesterday. This along with the higher dew points
will keep heat indices/apparent temps just short of Heat
Advisory criteria.

&&

.SHORT TERM /MONDAY NIGHT THROUGH TUESDAY NIGHT/...
The overall atmospheric setup for Monday night through Tuesday night
is a continuation of Monday. Coverage of showers and thunderstorms
will be isolated Monday night before coverage picks back up during
the day Tuesday. A cold front will be sinking southward Monday night
but does not actually start to fully move into the area until
Tuesday and stalls out across the southern half of the area by
Tuesday night or Wednesday morning.

During the day Tuesday, the coverage of showers and
thunderstorms increases as the cold front sinking southward
acts as an increasing trigger mechanism to an already conducive
environment for diurnally driven convection. We will be well
into a tropical air mass with temperatures reaching the mid 80s
to mid 90s and dew points will be well into the 70s. This means
heat index values will near 100 degrees for the urban corridor,
southern New Jersey, and Delmarva. A Heat Advisory might be
needed for the urban corridor if the trend continues. This
environment will support growing instability. MLCAPE values are
upwards of 2000-3000 J/kg but shear will be on the lower side.
As a result, the potential is there for isolated severe
thunderstorms with water loaded downdrafts leading to the
primary concern being damaging wind gusts. Our whole area is in
a Marginal (1/5) risk for severe weather for this exact reason.

Another concern is the localized flash flooding threat. Forecast
soundings on Tuesday show a prime heavy rain profile with tall
skinny CAPE, PWAT values of 2-2.3 inches with occasional periods of
2.5 inches, a suitable warm cloud layer depth, and the potential for
training showers and storms that will be sufficient rainfall
producers. Our whole area is in a Marginal (1/4) risk in the
Excessive Rainfall Outlook for the risk of localized flash flooding.

By Tuesday night, the coverage becomes more isolated as the
diurnally driven convection starts to diminish but the cold
front does stall over the southern portion of our area.

&&

.LONG TERM /WEDNESDAY THROUGH SUNDAY/...
We stay unsettled into the long term with the cold front staying
stalled across the area and multiple disturbances moving through. On
Wednesday, there will be isolated showers and thunderstorms around
but there is the potential for some more scattered coverage near the
stalled front located close to Delmarva and southern New Jersey as
this front might act as a focal point to enhance the daytime
convection. On Thursday and Friday, a weak disturbance looks to move
through which will lead to scattered showers and thunderstorms both
days. Another weak disturbance moves in for Saturday keeping showers
and thunderstorms going.

During the second half of the week and into the beginning of the
weekend, high temperatures will be mainly in the 80s. Dew points
will remain in the 60s and 70s, so we continue to hold onto the
humidity.

&&

.AVIATION /00Z MONDAY THROUGH FRIDAY/...
The following discussion is for KPHL, KPNE, KTTN, KABE, KRDG,
KILG, KMIV, KACY and surrounding areas.

Tonight...VFR, then MVFR ceilings developing after 06z followed
by areas of IFR ceilings. Local fog possible late. Southwest to
south winds around 5 knots, becoming light and variable. Low
confidence.

Monday...IFR ceilings lift to MVFR during the morning then to
VFR around 16z. Some showers and thunderstorms will be around,
with any thunderstorms mostly in the afternoon. Continued with
a VCSH mention and then a PROB30 regarding the afternoon
thunderstorm potential. Southerly winds increasing to near 10
knots. Low confidence.

Outlook...

Monday night through Friday...Prevailing VFR with daily chances
for thunderstorms, especially in the afternoon and evening
hours. Areas of fog possible at night.

&&

.MARINE...
Winds and seas will remain below SCA levels into Monday. Winds
and seas do increase Monday afternoon and come up just short of
SCA levels. We'll hold on any headline attm. Isolated
showers/tstms into the early evening for Delaware Bay and
Delaware Coastal waters today then more scattered showers/tstms
Monday afternoon/evening. As always, higher winds and seas
locally near tstms.

Outlook...

Monday night through Friday...Wind and seas are forecast to
remain below advisory criteria. Daily chances of showers and
thunderstorms, otherwise fair weather.

Rip Currents...

For Monday, southerly winds will increase to 10-15 mph.
Breaking wave heights increase to 2-3 feet with a primary S
swell around 3 feet and a 6-8 second period. Given slightly
stronger winds and slightly higher waves with slightly higher
swell compared to Sunday, kept MODERATE at the more southerly
facing NJ beaches of Cape May, Atlantic and Ocean, and LOW for
the easterly facing beaches of Monmouth and DE.

For Tuesday, winds shift southwesterly and decrease to 5-10
mph. Breaking wave heights remain around 2-3 feet with a
primary S swell increasing to 4 feet at a 6-8 second period.
Given the higher swell, went with a MODERATE rip current risk at
all beaches.

Rip currents occur often in the vicinities of jetties and piers
and the speed of the currents are generally maximized at low
tides.

&&

.PHI WATCHES/WARNINGS/ADVISORIES...
PA...None.
NJ...None.
DE...None.
MD...None.
MARINE...None.

&&

SYNOPSIS...Guzzo/Staarmann
NEAR TERM...OHara
SHORT TERM...Guzzo
LONG TERM...Guzzo
AVIATION...Gorse/Guzzo/OHara/Staarmann
MARINE...Guzzo/OHara/RCM/Staarmann
Hazardous weather outlook, Jul 6, 5:00 PM EDT, 9 hours 16 minutes before
Hazardous Weather Outlook
National Weather Service Mount Holly NJ
500 PM EDT Sun Jul 6 2025

MDZ012-015-019-020-072100-
Kent MD-Queen Annes-Talbot-Caroline-
500 PM EDT Sun Jul 6 2025

This Hazardous Weather Outlook is for portions of northeast
Maryland.

.DAY ONE...Tonight

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Monday through Saturday

Pockets of heavy rain on Monday and Tuesday could lead to localized
flash flooding.

.SPOTTER INFORMATION STATEMENT...

Spotter activation will not be needed.

The office that day

Everything else NWS Philadelphia/Mount Holly issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 7, 2:06 AM EDTHeat AdvisoryPHICaroline, Kent, Queen Anne's, Talbot42 hr
Jul 7, 1:04 PM EDTFlash Flood WarningPHITalbot2 hr
Jul 7, 3:53 AM EDTRip Current StatementPHIAtlantic, Cape May, Ocean40 hr
Jul 7, 2:01 PM EDTSmall Craft AdvisoryPHI20 hr
Jul 7, 3:07 PM EDTSpecial Marine WarningPHI53 min
Jul 7, 1:39 PM EDTFlash Flood WarningPHIChester4 hr
Jul 7, 5:38 PM EDTAreal Flood WarningPHIChester3 hr

Nearby

Flood Watches in New Jersey, 2025Flood Watches in Pennsylvania, 2025Flood Watches in Maryland, 2025Every flood watch in 2025

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.